Diabetes - Type 2 Community
Still kinda new and worried..
About This Community:

This patient support community is for discussions relating to type 2 diabetes, celiac disease, depression, diabetic complications, hyperglycemia, hypoglycemia, islet cell transplantation, diabetes nutrition, parenting a diabetic child, gestational diabetes, and insulin pump therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Still kinda new and worried..

So here is the thing been diabetic for you a few months now and i have been through alot of pills and my doctor hasn't keeps upping them i seen him today and he gave me insulin to take.. but he still wants me to take all the pills is it to much it would be
1000mg metformin 2x a day
100mg januvia a day
4mg glilmapride 2x a day
20units of lantus
this seems like so much what do you all think?
3 Comments Post a Comment
Blank
Avatar_m_tn
I am NOT an MD
Keep the metformin 2x a day  makes your insulin work better and reduces the liver dumping sugar.


drop the glilmapride 2x a day  FORCES the pancreas to make insulin
and  can be unpredictable in its effectiveness since it MAKE  the pancreas work extra hard, some times it does some times it dont


dont know about the Januvia

Keep the 20units of lantus

*also those drugs lower high BG , eating less carbohydrates will produce less BG.  ALL carbs are turned into BG.

JMO
Blank
98736_tn?1381854797
The regimen may be aggressive, but not uncommon for a newly diagnosed patient.  I do not know what your baseline lab values were (A1c, fasting blood sugars, etc..) But nearly all newly diagnosed patients start oral medications right away and some physicians are more aggressive than others because it is important to get diabetes under control as soon as possible to reduce risk of long term complications.  The main concern I would have about the addition to Lantus 20 units daily would be the risk of low blood sugar, especially in combination with glimepiride.  Both Lantus and glimepiride can cause low blood sugar or hypoglycemia.  Just make sure you're watching for the signs of low blood sugar, which are, sudden headache, feeling shaky, and weakness.  There are many more signs of hypoglycemia and I encourage you to research it more yourself.  It is also important to know what to do when you recognize signs of low blood sugar.  I suggest you have your blood sugar meter near so you can check things out if you feel this way.  Low blood sugar is typically defined as a reading below 70mg/dL so have something handy (orange juice) or other quick sugar sources to quickly raise your blood sugar and follow that sugar burst by having a meal or at least a piece of toast.  Good Luck!  
Blank
231441_tn?1333896366
Metformin and properly dosed insulin should be sufficient, though you may need more than 20 units of lantus.

You should also be using a basal-bolus dosing regime.  Basal is long acting insulin (such as lantus) and bolus is short acting insulin fro when you eat (such as humalog).

You need to learn about diabetes manageme3nt and become responsibile for your own management.

I recommend the following books which should be read and studied and used by all persons using insulin:
- Diabetes Solutions by Dr. Richard Bernstein

- Using Insulin by John Walsh

- Think like a pancreas
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
Avatar_f_tn
Blank
ineedy commented on photo
Jul 20
Avatar_f_tn
Blank
sonybunny joined this community
Welcome them!
Jul 19
995833_tn?1375604252
Blank
maatson commented on The 38 Best Methods o...
Jul 19
Diabetes - Type 2 Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Diabetes Answerers
Avatar_m_tn
Blank
diabetes86
MA
144586_tn?1284669764
Blank
caregiver222
1423357_tn?1373023915
Blank
tom_h
Central, MA